Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 264, NWS San Francisco Bay Area, CA

June 2, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 2, 2011, 2:25 AM PDT. It took effect at Jun 2, 2011, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 2:25 AM PDT (09:25 UTC)
In effect from
Jun 2, 2011, 2:00 PM PDT
Expired
Jun 3, 2011, 2:00 AM PDT
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WHUS76 KMTR 020925
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
225 AM PDT THU JUN 2 2011


PZZ575-021730-
/O.NEW.KMTR.SC.Y.0264.110602T2100Z-110603T1600Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
225 AM PDT THU JUN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS 
  THIS AFTERNOON...AND CONTINUE THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-021730-
/O.NEW.KMTR.SC.Y.0264.110602T2100Z-110603T1600Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
225 AM PDT THU JUN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS 
  THIS AFTERNOON...AND CONTINUE THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
542 
WHUS76 KMTR 021531
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
831 AM PDT THU JUN 2 2011

PZZ575-022345-
/O.CON.KMTR.SC.Y.0264.110602T2100Z-110603T1600Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
831 AM PDT THU JUN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 9 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS 
  AFTERNOON...AND CONTINUE THROUGH FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-022345-
/O.CON.KMTR.SC.Y.0264.110602T2100Z-110603T1600Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
831 AM PDT THU JUN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 9 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS 
  AFTERNOON...AND CONTINUE THROUGH FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
718 
WHUS76 KMTR 022135
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
235 PM PDT THU JUN 2 2011

PZZ575-030545-
/O.EXT.KMTR.SC.Y.0264.000000T0000Z-110603T0900Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
235 PM PDT THU JUN 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS 
  EVENING...AND CONTINUE THROUGH FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-030545-
/O.EXT.KMTR.SC.Y.0264.000000T0000Z-110603T0900Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
235 PM PDT THU JUN 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS 
  EVENING...AND CONTINUE THROUGH FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
712 
WHUS76 KMTR 030353
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
853 PM PDT THU JUN 2 2011

PZZ575-030500-
/O.CAN.KMTR.SC.Y.0264.000000T0000Z-110603T0900Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
853 PM PDT THU JUN 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED
THE SMALL CRAFT ADVISORY.
 
NORTHWEST WINDS WILL BE AT OR BELOW 20 KNOTS FOR THE REMAINDER OF
THE NIGHT.

$$

PZZ565-030900-
/O.CON.KMTR.SC.Y.0264.000000T0000Z-110603T0900Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
853 PM PDT THU JUN 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS THIS EVENING...DECREASING
  TO 10 TO 20 KNOTS AFTER MIDNIGHT THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 9:00 PM PDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 1, 9:00 PM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
900 PM PDT WED JUN 1 2011

...COOL AND UNSETTLED WEATHER FORECAST THROUGH THE WEEK AND INTO
THE WEEKEND...

.DISCUSSION...AS OF 9:00 PM PDT WEDNESDAY...LITTLE CHANCE IN THE
TEMPERATURES OVER THE LAST 24 HOURS WITH HIGHS THIS AFTERNOON MAINLY
IN THE 60S WITH ONLY A FEW OUTLIERS HERE AND THERE. MOST LOCATIONS
OVER THE NORTHERN HALF OF THE REGION PICKED UP ANYWHERE FROM A TENTH
TO THREE TENTHS OF AN INCH WITH THIS LATEST ROUND OF SHOWERS. SHOWERS
HAVE ALL BUT COME TO AN END THIS EVENING WITH THE NEXT SHOT EXPECTED
TO ARRIVE LATE TONIGHT/EARLY THURSDAY MORNING AS A WEAK SHORTWAVE
MOVING IN ON THE BACKSIDE OF THE TROUGH MOVES ACROSS NORTHERN
CALIFORNIA. SHOWERS ARE EXPECTED TO MOVE INTO THE NORTH BAY AFTER 10Z
(3 AM) THURSDAY MORNING AND SPREAD SOUTH INTO THE BAY AREA THROUGH
THE MORNING. A SHORT BREAK IN THE WET WEATHER IS EXPECTED THURSDAY
EVENING THROUGH FRIDAY MORNING AS THE REGION TRANSITIONS BETWEEN ONE
SYSTEM TO THE NEXT.

FROM PREVIOUS DISCUSSION...
A UNSEASONABLY DEEP AND COLD UPPER LOW...CURRENTLY SOUTH OF THE
ALEUTIAN ISLANDS WILL MOVE TO OFF THE CENTRAL/NORTHERN CA COAST. THIS
WILL BRING SHOWERS...MAINLY IN THE NORTH BAY FRIDAY AFTN...SPREADING
ACROSS THE ENTIRE DISTRICT FRIDAY NIGHT AND CONTINUING INTO SUNDAY
MORNING AS THE UPPER LOW REMAINS STATIONARY OFF THE COAST. THE AMOUNT
OF RAIN AND THE AMOUNT OF WIND WILL DEPEND ON THE PLACEMENT OF THE
UPPER LOW. THE 12Z NAM12 IS THE FURTHEST WEST OF THE MODELS...AND THE
18Z NAM12 ACTUALLY KEEPS THE LOW FURTHER OFFSHORE. THE ECMWF HAS THE
EASTERNMOST PLACEMENT WITH THE GFS IN THE MIDDLE. FOR NOW...HAVE
MENTIONED SHOWERS IN THE FORECAST INSTEAD OF STEADY RAIN. DEPENDING
ON THE MODEL SOLUTION THERE COULD BE A CHANCE OF SHOWERS THROUGH
SUNDAY NIGHT AND EVEN INTO MONDAY.

AS THE MID FORECASTER MENTIONED EARLIER...BOTTOM LINE...ANYONE WITH
OUTDOOR PLANS FRIDAY THROUGH SUNDAY SHOULD CLOSELY MONITOR THE LATEST
FORECASTS.

GENERALLY DRY WEATHER IS FORECAST FOR THE REMAINDER OF NEXT WEEK
WITH SOME MODERATION IN TEMPERATURES.

CLIMATE FACT...SAN FRANCISCO'S ALL TIME RECORD FOR PRECIPITATION IN
JUNE IS 2.57" BACK IN 1884. IN SECOND PLACE IS 1.42" IN 1967. THE
RECORDS INDICATE MANY OF THE STATIONS IN OUR AREA ALSO RECEIVED MUCH
HIGHER THAN NORMAL RAINFALL IN 1967 DUE TO A STORM SIMILAR TO THE ONE
LATER THIS WEEK.

&&

.AVIATION...AS OF 4:30 PM PDT WEDNESDAY...SOME 3000-4000 FOOT CIGS
THROUGH 03Z AND A SHOWER IS STILL POSSIBLE IN THE NORTH BAY.
DECREASING CLOUDS AND SHOWERS AFTER 03Z WITH VFR CONDITIONS. ANOTHER
DISTURBANCE MOVING AROUND THE BACK OF THE UPPER TROUGH COULD BRING A
SHOWER IN THE NORTH BAY AND SFO BAY AREA AFTER 12Z.

VICINITY OF KSFO...VFR CONDITIONS WITH CIGS ABOVE 3000 FEET. A
SLIGHT CHANCE OF A SHOWER OR TWO AFTER 12Z AS ANOTHER UPPER LEVEL
DISTURBANCE MOVES THROUGH THE NORTH BAY. SOUTHWEST WINDS 10-15 KT
WITH GUSTS TO 20 KT THROUGH 03Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...CLOUDS HAVE CLEARED OUT OF THE MRY
BAY AREA. SOUTHWEST WINDS GUSTING TO 20 KT THROUGH 03Z.

&&

.MTR WATCHES/WARNINGS...NONE.

&&

PUBLIC FORECAST: STROBIN/CW
AVIATION/MARINE: SIMS/W PI

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.